Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 24, NWS Pueblo, CO

June 5, 2014Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 5, 2014, 4:59 PM MDT for Las Animas County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2014, 4:59 PM MDT (22:59 UTC)
Expired
Jun 5, 2014, 5:45 PM MDT
In force
46 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 144 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 2:43 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.0 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
123 J/kg
Mixed-layer CIN
-810 J/kg
Mixed-layer LCL
2938 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

212 
WUUS55 KPUB 052259
SVRPUB
COC071-052345-
/O.NEW.KPUB.SV.W.0024.140605T2259Z-140605T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
459 PM MDT THU JUN 5 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 545 PM MDT

* AT 457 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
  SOUTHEAST OF HOEHNE...OR 16 MILES EAST OF TRINIDAD...MOVING EAST AT
  30 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...MEDIA REPORTED QUARTER SIZED HAIL ASSOCIATED WITH THIS 
           STORM AS IT MOVED THROUGH TRINIDAD AT 428 PM.  

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTH CENTRAL LAS ANIMAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3707 10425 3724 10429 3741 10371 3704 10366
TIME...MOT...LOC 2257Z 261DEG 25KT 3716 10421 

HAIL...1.00IN
WIND...60MPH

$$

MW
2 follow-up statements
012 
WWUS55 KPUB 052311
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
511 PM MDT THU JUN 5 2014

COC071-052345-
/O.CON.KPUB.SV.W.0024.000000T0000Z-140605T2345Z/
LAS ANIMAS CO-
511 PM MDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR SOUTH CENTRAL LAS ANIMAS COUNTY...

AT 511 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST 
OF TRINCHERA...OR 22 MILES EAST OF TRINIDAD...MOVING EAST NORTHEAST 
AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL LAS ANIMAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3708 10417 3725 10416 3741 10371 3704 10366
TIME...MOT...LOC 2311Z 253DEG 21KT 3716 10410 

HAIL...1.00IN
WIND...60MPH

$$

MW
051 
WWUS55 KPUB 052325
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
525 PM MDT THU JUN 5 2014

COC071-052345-
/O.CON.KPUB.SV.W.0024.000000T0000Z-140605T2345Z/
LAS ANIMAS CO-
525 PM MDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR SOUTH CENTRAL LAS ANIMAS COUNTY...

AT 524 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TRINCHERA...OR
27 MILES EAST OF TRINIDAD...MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL LAS ANIMAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3708 10412 3725 10409 3736 10370 3704 10366
TIME...MOT...LOC 2324Z 277DEG 25KT 3714 10401 

HAIL...1.00IN
WIND...60MPH

$$

MW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:28 PM MDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 5, 3:28 PM MDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
328 PM MDT THU JUN 5 2014

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 328 PM MDT THU JUN 5 2014

...SEVERE WEATHER EPISODE EXPECTED LATE THIS AFTERNOON AND EVENING
ACROSS PORTIONS OF THE SOUTHEAST PLAINS TODAY AND AGAIN ON FRIDAY...

EMBEDDED DISTURBANCE IN WESTERLY FLOW ALOFT WILL CONTINUE TO MOVE
ACROSS THE AREA THIS AFTERNOON.  SFC WINDS ACROSS THE PLAINS REMAIN
OUT OF THE EAST WITH SFC DEW POINTS GENERALLY IN THE UPPER 30S AND
40S ALONG THE I-25 CORRIDOR TO 50S FARTHER EAST.  SPC MESO ANALYSIS
SHOWING MIXED LAYER CAPES OF AROUND 500 TO 2000 J/KG ACROSS THE
SOUTHEAST PLAINS...WITH HIGHER VALUES EAST OF THE I-25 COUNTIES.
THUNDERSTORMS ARE STARTING TO FIRE ACROSS THE MOUNTAINS LATE THIS
AFTERNOON...AND AS THEY MOVE EASTWARD INTO MORE FAVORABLE
INSTABILITY...THEY ARE EXPECTED TO INTENSIFY AND BECOME SEVERE.
LARGE HAIL UP TO 2 INCHES IN DIAMETER...AND WIND GUSTS OVER 60 MPH
WILL BE THE PRIMARY THREATS.  LCLS SEEM A LITTLE HIGH...BUT AS
EVENING APPROACHES ENHANCED EASTERLY LOW LEVEL WINDS MAY BE
SUFFICIENT FOR AN ISOLATED TORNADO...PARTICULARLY ACROSS THE PLAINS
TO THE EAST OF LA JUNTA.  SPC SSEO SHOWS SOME ENHANCED UPDRAFT
HELICITIES WITH THUNDERSTORMS ACROSS THESE AREAS LATER THIS EVENING.
AREAS OF GREATEST RISK FOR THUNDERSTORMS EARLY ON BASED ON LATEST
SHORT RANGE HIGH RES MODELS WILL BE THE TWO DIVIDES (PALMER AND
RATON). THEN RAP13...NAM12...AND GFS SUGGEST AN MCS WILL FORM ACROSS
THE SOUTHEAST PLAINS OVERNIGHT...AND SEEM TO BE TRENDING DEVELOPMENT
TOWARDS THE SOUTHEAST CORNER OF THE STATE AFTER 06Z JUST NORTH OF
THE FRONT. HAVE KEPT SOME SCT POPS OUT THAT WAY OVERNIGHT.  EASTERLY
UPSLOPE FLOW COMBINED WITH ANY WESTWARD PROPAGATING OUTFLOW FROM THE
MCS WILL HELP REINFORCE HIGHER DEW POINTS BACK WESTWARD INTO THE
SOUTHEAST MOUNTAINS.  THIS WILL SET THE STAGE FOR ANOTHER ROUND OF
SEVERE WEATHER FOR FRIDAY.

WEAK EMBEDDED DISTURBANCE BACK ACROSS CA WILL BE PROPAGATING THROUGH
WESTERLY FLOW ALOFT FOR FRIDAY AND THIS IN COMBINATION WITH
AFTERNOON HEATING SHOULD TRIGGER ANOTHER ROUND OF SCATTERED SHOWERS
AND THUNDERSTORMS.  WITH DEEP LAYER SHEARS RUNNING AROUND 40-50
KTS...ROTATING SUPERCELLS WILL ONCE AGAIN BE LIKELY.  CAPE VALUES
SHOULD ALSO BE A BIT HIGHER...PROBABLY AROUND 1000-2500 J/KG ACROSS
ALL OF THE SOUTHEAST PLAINS...THUS EXPECT THE SOUTHEAST MOUNTAINS
AND I-25 CORRIDOR TO BE MORE ACTIVE AS WELL.  THIS RAISES CONCERNS
FOR FLASH FLOODING ON THE BURN SCARS OF THE SOUTHEAST MOUNTAINS
TOMORROW AFTERNOON.  STORM MOTIONS SHOULD BE PRETTY QUICK
MOVING...BUT INTENSE RAINFALL RATES MAY STILL CAUSE QUICK RUNOFF
PROBLEMS.  LATER SHIFTS MAY NEED TO CONSIDER A FLASH FLOOD WATCH FOR
THE WALDO AND BLACK FOREST BURN SCARS...BUT WILL WAIT FOR DETAILS TO
GET RESOLVED BETTER IN HIGH RES MODELS IN THE 00Z AND 06Z RUNS.

THE SOUTHWEST AND CENTRAL MOUNTAINS WILL REMAIN DRIER AND LESS
ACTIVE AS MOST OF THE MOISTURE REMAINS PINNED UP ACROSS THE
SOUTHEAST MOUNTAINS AND PLAINS.  NAM DOES HINT AT SOME MARGINAL
INCREASE IN MOISTURE ACROSS THE UPPER ARKANSAS RIVER VALLEY...AND
PORTIONS OF THE LA GARITAS AND SAN LUIS VALLEY AS WELL.  BUT THESE
THUNDERSTORMS WILL BE MORE HIGH BASED AND MORE ISOLATED IN NATURE.
GUSTY WINDS UP TO 40 MPH AND LIGHTNING WILL BE THE PRIMARY STORM
THREATS. -KT

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 328 PM MDT THU JUN 5 2014

...COOL AND UNSETTLED PATTERN TO CONTINUE THROUGH THE WEEKEND...

FRIDAY NIGHT THROUGH SUNDAY NIGHT...SOME SUBTLE DIFFERENCES IN NAM
AND GLOBAL MODELS...THOUGH ALL MODELS KEEPS A COOL AND UNSETTLED
WEATHER PATTERN ACROSS THE AREA THROUGH THE WEEKEND. LATEST GFS AND
ECMWF KEEP MODERATE WESTERLY FLOW ALOFT WITH EMBEDDED SHORT WAVES
TRANSLATING ACROSS THE AREA FRIDAY NIGHT THROUGH SATURDAY NIGHT.
FLOW BECOMES MORE NORTHWEST SUNDAY AND SUNDAY NIGHT AS BROAD TROUGH
MOVES ACROSS THE NORTHERN ROCKIES AND HIGH PLAINS WITH UPPER RIDGING
BUILDING ACROSS THE WEST COAST AND INTO THE GREAT BASIN. LATEST NAM
A TAD DRIER FOR FRIDAY NIGHT...AND HAVE STAYED CLOSER TO GLOBAL
MODELS WHICH INDICATE AN MCS TRANSLATING ACROSS THE FAR SE PLAINS
FRIDAY NIGHT WITH CONVECTIVE OUTFLOWS PUSHING RICH LOW LEVEL MOISTURE
BACK ACROSS THE EASTERN MTS. STRATUS ACROSS THE EASTERN PLAINS
GIVES WAY TO PARTIAL CLEARING THROUGH THE LATE MORNING AND EARLY
AFTERNOON. STORMS TO DEVELOP ACROSS THE HIGHER TERRAIN THROUGH THE
LATE AFTERNOON AND SPREAD ACROSS THE MORE MOIST AND UNSTABLE
ENVIRONMENT ACROSS THE EASTERN PLAINS THROUGH THE EVENING AND
OVERNIGHT HOURS. A SIMILAR PATTERN IS EXPECTED FOR SATURDAY NIGHT
THROUGH SUNDAY NIGHT.

MODELS CONTINUE TO INDICATE AMPLE LOW LEVEL MOISTURE IN PLACE
WITH CAPES ACROSS EASTERN COLORADO BETWEEN 1000-2000 J/KG THROUGH
THE PERIOD...THOUGH DO INDICATE A SLIGHT DECREASE IN SHEAR ACROSS
THE AREA SATURDAY WITH SHEARS INCREASING TO 40-50KTS ACROSS THE
AREA AGAIN ON SUNDAY. AT ANY RATE...SHOULD STILL BE ENOUGH SHEAR
AND INSTABILITY FOR AFTERNOON AND EVENING SEVERE WEATHER...WITH
LARGE HAIL AND STRONG WINDS BEING THE MAIN THREATS. ABUNDANT
MOISTURE WILL ALSO SUPPORT LOCALLY HEAVY RAINFALL AND THE
POTENTIAL FOR FLASH FLOODING ON EASTERN COLORADO BURN SCARS.
FURTHER WEST...LATEST NAM TRIES TO MOISTEN UP THE ATMOSPHERE
ACROSS WESTERN COLORADO THROUGH THE PERIOD AND IS INDICATING MUCH
MORE QPF ACROSS THE SOUTHWEST AND CENTRAL MTS THAN GFS AND
ECMWF...AND HAVE GONE WITH THE DRIER SOLUTIONS AT THIS TIME.

MONDAY-THURSDAY...A DRIER AND WARMER PATTERN LOOKS TO BE IN THE
OFFING WITH UPPER LEVEL RIDGING BUILDING INTO THE STATE MONDAY AND
THEN FLATTENS ACROSS THE AREA TUESDAY AND WEDNESDAY WITH MORE
ENERGY MOVING ACROSS THE NORTHERN TIER OF STATES. STILL LOOKS TO
BE ENOUGH MOISTURE FOR ISOLATED MORE HIGHER BASED AFTERNOON
SHOWERS AND THUNDERSTORMS MAINLY OVER AND NEAR THE HIGHER TERRAIN
THROUGH PERIOD. COULD SEE A DRYLINE DEVELOPING ACROSS THE FAR SE
PLAINS ON THURSDAY WITH INCREASING SOUTHWEST FLOW ALOFT AHEAD OF A
STRONGER SYSTEM DIGGING INTO THE GREAT BASIN.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 328 PM MDT THU JUN 5 2014

SCATTERED THUNDERSTORMS WILL PUSH OFF THE MOUNTAINS AND MAY
AFFECT THE KCOS AND KPUB TAF SITES. WILL MAINTAIN A TEMPO -TSRA
FOR KCOS WHERE LIKELIHOOD IS GREATEST THAT TERMINAL MAY BE
IMPACTED. KPUB WILL REMAIN IN A VCTS FOR NOW. GUSTY WINDS AND HAIL
TO NEAR 1 INCH IN DIAMETER WILL BE POSSIBLE SHOULD THESE AREAS BE
IMPACTED BY A THUNDERSTORM THROUGH THIS EVENING. IFR TO MVFR
STRATUS WILL DEVELOP AND SPREAD WESTWARD INTO THE TERMINALS
OVERNIGHT. THESE CIGS WILL BREAK BY 16Z-17Z AND THE SOUTHEAST
PLAINS WILL SEE ANOTHER ROUND OF SCATTERED THUNDERSTORMS FRIDAY
AFTERNOON. THESE MAY BE MORE LIKELY TO AFFECT BOTH KCOS AND KPUB
TERMINALS THROUGH FRIDAY EVENING WITH LARGE HAIL AND DAMAGING
WINDS POSSIBLE. KALS WILL REMAIN VFR WITH SOME BREEZY SOUTHERLY
WINDS 15- 25 KTS THROUGH THE AFTERNOON. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KT
LONG TERM...MW
AVIATION...KT
Hazardous weather outlook, Jun 5, 11:35 AM MDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1135 AM MDT THU JUN 5 2014

COZ058>089-093>099-061745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1135 AM MDT THU JUN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE FORECAST TO DEVELOP BY EARLY AFTERNOON OVER THE
EASTERN MOUNTAINS...AND THE PALMER DIVIDE REGION. HAIL UP TO
AROUND 1 INCH IN DIAMETER AND WIND GUSTS TO AROUND 60 MPH ARE
EXPECTED INITIALLY AS STORMS DEVELOP. IN ADDITION...LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE. ALTHOUGH THUNDERSTORMS ARE EXPECTED TO
BE FAIRLY ISOLATED INITIALLY...IF ONE OF THESE THUNDERSTORMS
MOVES OVER THE WALDO CANYON OR BLACK FOREST BURN SCARS...FLASH
FLOODING WILL BE POSSIBLE.

THE THUNDERSTORMS WILL MOVE OFF THE MOUNTAINS AND ACROSS THE
REMAINDER OF THE SOUTHEAST PLAINS THROUGH THE LATE AFTERNOON AND
EVENING. AS THEY MOVE EAST OF THE I-25 CORRIDOR...THEY WILL
STRENGTHEN WITH A FEW STRONG TO SEVERE STORMS LIKELY. LARGE HAIL
UP TO 2 INCHES IN DIAMETER AND DAMAGING WIND GUSTS OVER 60 MPH
WILL BE POSSIBLE WITH THESE STORMS.

THUNDERSTORMS WILL COMBINE INTO A MESOSCALE CONVECTIVE SYSTEM BY
THIS EVENING AND MOVE ACROSS THE EASTERN PLAINS INTO WESTERN
KANSAS. DAMAGING WINDS AND LARGE HAIL WILL CONTINUE TO BE THE
PRIMARY THREATS. IN ADDITION...HIGH RESOLUTION MODELS ARE
INDICATING THE POTENTIAL FOR AN ISOLATED TORNADO WITH THE
MESOSCALE CONVECTIVE SYSTEM AS IT MOVES ACROSS THE EASTERN PLAINS
THIS EVENING. EXPECT THUNDERSTORM ACTIVITY TO EXIT EASTERN
COLORADO INTO WESTERN KANSAS BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG TO SEVERE STORMS WILL BE LIKELY ACROSS THE I-25 CORRIDOR
AND SOUTHEAST PLAINS DURING THE AFTERNOON AND EVENING FRIDAY...
SATURDAY...AND SUNDAY. AT THIS TIME...THE MOST ACTIVE DAY APPEARS
TO BE FRIDAY. THE MAIN RISKS WILL BE LARGE HAIL...DAMAGING WINDS
AND LOCALLY HEAVY RAINFALL...ALTHOUGH A TORNADO OR TWO CANNOT BE
RULED OUT WHEN SUPERCELL STORMS DEVELOP.

FLASH FLOODING WILL ALSO BE A CONCERN...ESPECIALLY ACROSS URBAN
AREAS AND IN AND AROUND RECENT BURN SCARS...SUCH AS WALDO
CANYON...BLACK FOREST...ROYAL GORGE...AND EAST PEAK.

PLEASE PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND DEVELOPING
WEATHER CONDITIONS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY ACROSS THE EASTERN PLAINS THIS AFTERNOON AND TONIGHT.

31/23

In the hours before

Special weather statement, Jun 5, 3:11 PM MDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
311 PM MDT THU JUN 5 2014

COZ074-088-094-052145-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
EASTERN LAS ANIMAS COUNTY CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
311 PM MDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY
UNTIL 345 PM MDT...

AT 311 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TRINIDAD...MOVING NORTHEAST AT 40 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TRINIDAD...COKEDALE...STARKVILLE...BONCARBO...MODEL AND HOEHNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY AFTERNOON FOR SOUTHEAST COLORADO.

LAT...LON 3699 10461 3718 10479 3745 10426 3716 10404
TIME...MOT...LOC 2111Z 239DEG 35KT 3717 10451

MOORE
Special weather statement, Jun 5, 3:26 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
326 PM MDT THU JUN 5 2014

COZ074-088-094-052200-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
EASTERN LAS ANIMAS COUNTY CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
326 PM MDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY
UNTIL 400 PM MDT...

AT 325 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BONCARBO...OR 8 MILES NORTHWEST OF
TRINIDAD...MOVING NORTHEAST AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  TRINIDAD AROUND 335 PM MDT.
  HOEHNE AROUND 345 PM MDT.
  MODEL AROUND 355 PM MDT.
  TYRONE AROUND 400 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY AFTERNOON FOR SOUTHEAST COLORADO.

LAT...LON 3708 10464 3727 10477 3760 10418 3736 10401
TIME...MOT...LOC 2125Z 241DEG 38KT 3724 10463

MOORE
Special weather statement, Jun 5, 3:57 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
357 PM MDT THU JUN 5 2014

COZ081-084-052230-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
357 PM MDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TELLER AND
NORTHWESTERN EL PASO COUNTIES UNTIL 430 PM MDT...

AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PALMER LAKE...OR 20 MILES NORTH OF COLORADO
SPRINGS...MOVING EAST AT 30 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MONUMENT AROUND 405 PM MDT.
  GLENEAGLE AROUND 410 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY AFTERNOON FOR SOUTHEAST COLORADO.

LAT...LON 3905 10458 3904 10521 3913 10521 3913 10457
TIME...MOT...LOC 2156Z 267DEG 26KT 3911 10494

MOORE
Special weather statement, Jun 5, 4:25 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
425 PM MDT THU JUN 5 2014

COZ087-088-093-052300-
LA JUNTA VICINITY/OTERO COUNTY CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
425 PM MDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAS ANIMAS...
SOUTHWESTERN OTERO AND EAST CENTRAL HUERFANO COUNTIES UNTIL 500 PM
MDT...

AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF AGUILAR...OR 26 MILES NORTH
OF TRINIDAD...MOVING EAST NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL LAS
ANIMAS...SOUTHWESTERN OTERO AND EAST CENTRAL HUERFANO COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY AFTERNOON FOR SOUTHEAST COLORADO.

LAT...LON 3743 10450 3758 10463 3778 10424 3772 10406
      3760 10405
TIME...MOT...LOC 2224Z 237DEG 38KT 3756 10448

MW
Special weather statement, Jun 5, 4:30 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
430 PM MDT THU JUN 5 2014

COZ084-052300-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
430 PM MDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
500 PM MDT...

AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MATHESON...OR 19 MILES WEST OF LIMON...
MOVING SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RAMAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY AFTERNOON FOR SOUTHEAST COLORADO.

LAT...LON 3892 10405 3913 10422 3913 10405
TIME...MOT...LOC 2229Z 325DEG 13KT 3917 10403

MOORE
Local storm report, Jun 5, 4:58 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
458 PM MDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             TRINIDAD                37.17N 104.51W
06/05/2014  E1.00 INCH       LAS ANIMAS         CO   BROADCAST MEDIA

&&

ETP

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 10:25 PM MDTSpecial Weather StatementPUBElbert35 min
Jun 4, 11:06 PM MDTSpecial Weather StatementPUBEl Paso24 min
Jun 5, 12:00 AM MDTSpecial Weather StatementPUBKiowa30 min
Jun 5, 12:11 AM MDTSevere Thunderstorm WarningPUBKiowa49 min
Jun 5, 12:33 AM MDTSevere Thunderstorm WarningPUBKiowa42 min
Jun 5, 3:11 PM MDTSpecial Weather StatementPUBLas Animas34 min
Jun 5, 3:26 PM MDTSpecial Weather StatementPUBLas Animas34 min
Jun 5, 3:57 PM MDTSpecial Weather StatementPUBDouglas33 min
Jun 5, 4:18 PM MDTSevere Thunderstorm WarningPUBLas Animas42 min
Jun 5, 4:25 PM MDTSpecial Weather StatementPUBLas Animas35 min
Jun 5, 4:30 PM MDTSpecial Weather StatementPUBElbert30 min
Jun 5, 5:42 PM MDTSevere Thunderstorm WarningPUBLas Animas48 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.